MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.1R

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.1R
Model Number 02.07.1201R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 may 2025.Lot 147885d: (b)(4) item manufactured and released on 22-05-2022.Expiration date: 2027-05-02.No anomalies found related to the problem.Clinical evaluation: 2 years and 7 months after primary cemented tkr, the tibia baseplate is found mobilized and a partial substitution is carried out.The images supplied suggest that the original tibial tray may have been slightly undersized and this, in a heavy patient, may have contributed to an early subsidence, but of course many other factors may have also influenced.Aseptic loosening is a possible adverse event following tka and overweight patients are at higher risk, as specified in the device instructions.Visual inspection: revision surgery of a gmk sphere implant after 2 years and 7 months from primary implantation due to aseptic loosening of the tibial baseplate.The explanted tibial baseplate was returned for investigation.Visual inspection revealed the absence of residual cement on the distal surface of the implant.No macroscopic anomalies or manufacturing defects were observed on the tibial baseplate.The lack of cement interdigitation on the implant surface may be attributed to multiple factors, most likely not implant related, including but not limited to: cementing technique, curing temperature, timing of application, or the presence of fluids (e.G.Blood or lavage solution) at the cement-implant interface during fixation.Explanted tibial insert and fixation screw were also returned and subjected to visual inspection.No abnormalities or mechanical damage were noted on either the tibial insert or the screw.Based on the visual inspection, there is no evidence to suggest that the event was caused by a faulty device.
 
Event or Problem Description
Revision for tibial tray fixed cemented loosening at about 2 years and 7 months post primary.Tibial tray revised successfully.
 
Additional Manufacturer Narrative
During a check, an error was noted inside the emdr form sent.The stem was not revised, as it was found well fixed.Field d-6b should be empty.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
TIBIAL TRAY FIX CEMENTED S.1R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22140919
Report Number3005180920-2025-00480
Device Sequence Number20891263
Product Code JWH
UDI-Device Identifier07630030819858
UDI-Public07630030819858
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1201R
Device Lot Number147885D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite